23 aprile 2018

Post-finasteride syndrome and post-SSRI sexual dysfunction: two sides of the same coin? (2018)



Endocrine. 2018 Apr 19. doi: 10.1007/s12020-018-1593-5. [Epub ahead of print]

Post-finasteride syndrome and post-SSRI sexual dysfunction: two sides of the same coin?


Giatti S (1), Diviccaro S (1), Panzica G (2), Melcangi RC (3).

1. Dipartimento di Scienze Farmacologiche e Biomolecolari, Università degli Studi di Milano, Milan, Italy.
2. Dipartimento di Neuroscienze "Rita Levi Montalcini", Università degli studi di Torino, Neuroscience Institute Cavallieri Ottolenghi (NICO), Orbassano, Italy.
3. Dipartimento di Scienze Farmacologiche e Biomolecolari, Università degli Studi di Milano, Milan, Italy. roberto.melcangi@unimi.it.

Abstract


Sexual dysfunction is a clinical condition due to different causes including the iatrogenic origin. For instance, it is well known that sexual dysfunction may occur in patients treated with antidepressants like selective serotonin reuptake inhibitors (SSRI). A similar side effect has been also reported during treatment with finasteride, an inhibitor of the enzyme 5alpha-reductase, for androgenetic alopecia. Interestingly, sexual dysfunction persists in both cases after drug discontinuation. These conditions have been named post-SSRI sexual dysfunction (PSSD) and post-finasteride syndrome (PFS). In particular, feeling of a lack of connection between the brain and penis, loss of libido and sex drive, difficulty in achieving an erection and genital paresthesia have been reported by patients of both conditions. It is interesting to note that the incidence of these diseases is probably so far underestimated and their etiopathogenesis is not sufficiently explored. To this aim, the present review will report the state of art of these two different pathologies and discuss, on the basis of the role exerted by three different neuromodulators such as dopamine, serotonin and neuroactive steroids, whether the persistent sexual dysfunction observed could be determined by common mechanisms.

KEYWORDS:
Dopamine; Neuroactive steroids; Serotonin; Sexual behavior

PMID: 29675596  DOI: 10.1007/s12020-018-1593-5



Sindrome post-Finasteride e Disfunzione sessuale post-SSRI: due facce della stessa medaglia?

La disfunzione sessuale è una condizione clinica dovuta a cause diverse tra cui l'origine iatrogena. Ad esempio, è noto che la disfunzione sessuale può verificarsi in pazienti trattati con antidepressivi come gli inibitori selettivi della ricaptazione della serotonina (SSRI). Un effetto collaterale simile è stato anche riportato durante il trattamento con finasteride, un inibitore dell'enzima 5alfa-reduttasi, per l'alopecia androgenetica. È interessante notare che la disfunzione sessuale persiste in entrambi i casi dopo l'interruzione del farmaco. Queste condizioni sono state chiamate disfunzione sessuale post-SSRI (PSSD) e sindrome post-finasteride (PFS). In particolare, la sensazione di una mancanza di connessione tra cervello e pene, perdita di libido e desiderio sessuale, difficoltà nel raggiungere un'erezione e parestesia genitale sono stati riportati da pazienti di entrambe le condizioni. È interessante notare che l'incidenza di queste malattie è probabilmente finora sottostimata e la loro eziopatogenesi non è sufficientemente esplorata. A tal fine, la presente recensione riporterà lo stato dell'arte di queste due diverse patologie e discuterà, sulla base del ruolo esercitato da tre diversi neuromodulatori come la dopamina, la serotonina e gli steroidi neuroattivi, se la disfunzione sessuale persistente osservata potrebbe essere determinata da meccanismi comuni.

CLICCA QUI PER LEGGERE IL FULL TEXT TRADOTTO IN ITALIANO!



Nessun commento:

Posta un commento